I was recently diagnosed with thyroid cancer and had a total thyroidectomy on a month ago. After my surgery I placed on Levoxyl 88mcg and felt great. The recovery from the surgery was amazing and I felt like myself. 5 weeks after my surgery my endo requested i get bloodwork done to see where i'm at. My TSH level in my blood work indicates that it's 31! My Dr. didn't seem alarmed about it but I keep seeing that it shouldn't be that high at all. He put me on Synthroid 112mcg and i feel like crap. I've seen a change in my weight, very tired and i've noticed my hair getting thin. i also feel nauseous all the time. My next bloodwork is in a month. Anyone have any insight on this? Any advice or help would be greatly appreciated.
Did your MD do Free T3 and Free T4 tests? If so please post those test results with the reference ranges provided for each. It is not uncommon for your TSH to be high after a TT, this is because your TSH rises when the thyroid out put is low, and since it takes a little time to get your levels up and and stable and your symptoms releived. This explaines the high TSH
With your thyroid gone , the only thyroid hormone your body gets is from your medication, and your pituitary gland senses this deficiency and keeps trying to stimulate the thyroid into producing more hormone, it does not know the thyroid is gone. I hope this helped, feel free if you have anymore questions. Best Regarsd FTB4
Thank you so much for your reply. My MD only did a T4 Free test. The result was 0.9. My thyroglobulin anti bodies are at 105 range should be less than 20 and my thyroglobulin is at less than 0.2 range should be 2.0-35.
Your FT4 looks a little on the low side. What's your lab's range on that? Many of us find that FT4 has to be midrange before hypo symptoms go away.
Thyroglobulin (TG) is really good. Many cancers raise TG levels. The TG test is mainly useful as a comparison to previous tests. Rising levels can indicate recurrence. Yours is nice and low. Thyroglobulin antibodies (TGab) are usually tested with TG because higher levels of TGab can also cause rises in TG.
You should ask your doctor to test FT3 as well. FT3 is the test that correlates best with symptoms.
It takes a while to sort meds out. You are very hypo, and I think your doctor's doing the right thing by increasing your meds. We often feel worse for a while after a meds change before we feel better.
The Range for my T4 is 0.8-1.8. I will ask my Dr. about doing the T3 test. Thank you so much for your response, it's very helpful. I can't wait till the Med's start to make me feel better. I'm very worried about the weight gain. I'm a 29yr old female 5'4 and was 125lbs now i'm almost close to 140lbs, very depressing for me :(. Will I lose the weight once my TSH goes back down?
YourTSH should be supressed under 1.0, Your Free T4 at 50% of its range and Free T3 about 2/3rds up in its range. This is a rule of thumb as a general target, and then some possible tweeking afterwards, but most feel better in this area. But the Free T3 is the actual hormone your body needs to function, so this lab result is very important along with your symptoms for dosage and feeling well. You do need an increase, your T4 is low, and only 10% of its range, you want it around 50% Once you get your Free T3 results, post them and we can help you get to where you need to be. Best Wishes FTB4
Once on meds, I lost 25 lbs without doing anything different. That's the first time in my life I ever lost weight without trying. It doesn't work that way for everyone. Sometimes people still have to try, but it's MUCH easier once levels are adjusted properly.
Your FT4 is still very low. It's got a way to go to get to midrange. Do you retest again in 4 weeks?
I also gained weight after my TT; It took me about 1.5yrs to lose the 20-25 pounds I had gained from all the thyroid issues. Before surgery 88 lbs, then it went up (134lbs. )..especially after being on Steroids for 30 days after the RAI.
However, once my dosage was adjusted went back to normal weight 115-120. It did take a bit for me to lose the weight. I did change my bad eating habits as well.
19yrs later, I don't have any weight issues, except a little underweight. I do eat a lot of protein though.
I had a total thyroidectomy on Jan 2012.
Was on lexoythrine on 125mcg, but temper changed alot.
So the doctor changed to 100mcg in June. During the year had iodine treatment and blood test was good.
My recent T4 , TSH result(which taken on 31/12/12) is not ideal is it considered a recurrance?
Result T4 15.9H
Was really worried and was given back the same dosage again.
Test is to be done in another 3 mths time.
Should i be concerned about headaches that i'm getting? For the past two days i've had a headache all day. I have a very sore spot on the lower part of my scalp on the right side that is very tender to touch. i'm not sure if this is realted to the medicine i'm taking.
So, your headache started about two weeks into the increase...that's pretty much when I'd feel symptoms from an increase. I'd give it a few more days to see if it starts to go away, unless it gets worse or you start having other symptoms as well.
I'd doubt the bump is related to the headaches since the headaches started before it appeared.
Did you bump your head? Could it be some kind of issue with the skin?
Your FT4 is getting close to where it should be, but you have a little way to go yet. If it gets to around 1.3 and you still have symptoms, you will have to start looking at FT3 to see if you need to add T3 to your meds. Remember to ask her to order FREE T3.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.